Missouri, 2012

Drought in Missouri, November 1 to 30, 2012

November 1 to 30, 2012 · NWS LSX · 7 events in 7 counties and zones

Severe drought (D2) conditions continued through November for parts of Central and Eastern Missouri.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Severe drought (D2) conditions continued through November for parts of Central and Eastern Missouri.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Oct 31, 9:50 PM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Oct 31, 9:50 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1050 PM CDT WED OCT 31 2012

.UPDATE...
ISSUED AT 857 PM CDT WED OCT 31 2012

MOSTLY CLEAR SKIES HAVE PREVAILED OVER THE REGION THIS
EVENING...WITH ONLY A COUPLE SMALL AREAS OF MID-UPPER LEVEL CLOUDS
DRIFTING TO THE SOUTH-SOUTHEAST OVER MID MISSOURI AND SOUTHWEST
ILLINOIS. TEMPERATURES HAVE DROPPED OFF QUICKLY...SO HAVE MADE
ADJUSTMENTS TO LOWER OVERNIGHT TEMPS A TAD...MAINLY OVER NORTHERN
AND EASTERN PORTIONS OF THE CWA. OTHERWISE...THE FORECAST REMAINS
ON TRACK AND ONLY MINOR CHANGES TO ACCOUNT FOR NEAR-TERM TRENDS
WERE NEEDED THIS EVENING.

JP

&&

TONIGHT THROUGH FRIDAY:

NORTHWEST UPPER FLOW TO REMAIN ESTABLISHED OVER THE REGION...BUT
SLOWLY BUILDING HEIGHTS ARE EXPECTED OVER THE NEXT SEVERAL DAYS AS
SANDY FINALLY LIFTS INTO EASTERN CANADA AND THE BOTTLENECK UPSTREAM
IS ALLOWED TO SHIFT EASTWARD. THIS OVERALL SHIFT WILL LEAD TO MILDER
TEMPERATURES OVER THE NEXT SEVERAL DAYS...ALTHOUGH THE PRESENCE OF
THE JET STREAM ALOFT WILL TRANSLATE TO AN IMPRESSIVE THERMAL
GRADIENT FROM CENTRAL ILLINOIS BACK THROUGH MID MISSOURI. HIGHS
TOMORROW AND FRIDAY WILL RANGE FROM THE MID-UPPER 50S
QUINCY-LITCHFIELD TO THE UPPER 60S COLUMBIA-SOUTHEAST MISSOURI.

SATURDAY:

DIGGING CANADIAN TROUGH WILL PUSH A WEAK LEAD IMPULSE AND ASSOCIATED
SURFACE FRONT ACROSS MISSOURI EARLY SATURDAY MORNING. GFS REMAINS
TOO BULLISH IN ITS QPF SIGNAL GIVEN THE DEGREE OF CAPPING PRESENT IN
FORECAST SOUNDINGS. A MORE LIKELY SCENARIO IS THAT A SMALL BAND OF
ELEVATED CONVECTION (SHOWERS/EMBEDDED THUNDER) WILL DEVELOP NORTH OF
THE SURFACE WARM FRONT ALONG THE NOSE OF THE NOCTURNAL JET...WITH
THE GREATEST FOCUS OVER THE NRN CWA THROUGH 18Z. CERTAINLY NOT A
GREAT SHOT AT PRECIPITATION OVERALL CONSIDERING THE ONGOING DROUGHT
AND REALLY NO OTHER IDENTIFIABLE OPPORTUNITIES IN THE NEXT 7-10
DAYS. THIS SURFACE WAVE WILL ALSO ACT TO RE-ORIENT THE THERMAL
GRADIENT IN A MORE NORTH-SOUTH FASHION AND THE SATURDAY TEMP
FORECAST WILL BE HIGHLY CONTINGENT ON FRONTAL TIMING AND CLOUD
COVER. STILL THINK IT WILL BE POSSIBLE TO PUSH 70 EARLY IN THE DAY
OVER SE MO...TAPERING BACK INTO THE MID 50S OVER NE MO.

SUNDAY-MONDAY:

CANADIAN TROUGH WILL SLIDE ACROSS THE SOUTHERN GREAT LAKES REGION
DURING THE DAY...WITH THE GFS MUCH DEEPER THAN OTHER GLOBAL
MODELS...CLOSING OFF THE SYSTEM OVER NRN ILLINOIS. THE EFFECTS OF
INTENSITY DO NOT SEEM TO HAVE MUCH OF AN IMPACT IN SENSIBLE
WEATHER...WITH MOST SOLUTIONS ALLOWING FOR AMPLE STRATO-CU AND
PERHAPS A FEW SHOWERS OVER NE MO AS DEEP CYCLONIC FLOW AND WEAK
LARGE SCALE ASCENT ACCOMPANY THE TROUGH PASSAGE. THE GREATEST IMPACT
WILL BE ANOTHER SHOT OF SEASONABLY COOLER AIR THAT WILL CARRY
THROUGH THE DAY MONDAY -- HIGHS IN THE LOW-MID 50S.

TUESDAY-WEDNESDAY:

NORTHWEST UPPER FLOW WILL RESUME WITH A STRONG UPPER JET STREAM
FOCUSED JUST NORTH OF THE CWA. CONDITIONS SHOULD BE SIMILAR TO
CURRENT WITH A NE-SW TEMPERATURE GRADIENT AND OVERALL READINGS JUST
ABOVE SEASONAL NORMALS.

BOOKBINDER

&&

.AVIATION...
ISSUED AT 1037 PM CDT WED OCT 31 2012

SFC RIDGE CENTERED OVER ERN KS AND WRN MO WILL SHIFT SLOWLY SEWD.
A WEAK AND DRY COLD FRONT WILL DROP SEWD THROUGH OUR AREA THU AFTN
AND EARLY EVNG. WEAK W-NWLY SFC WINDS WILL BACK AROUND TO A W-SW
DIRECTION LATE TGT AND THU MRNG BEFORE VEERING AROUND TO A NWLY
DIRECTION AFTER FROPA THU AFTN INTO THU EVNG. JUST SOME HIGH LEVEL
CLOUDS LATE TGT...THEN MID LEVEL CLOUDS WILL ADVECT SEWD INTO OUR
AREA TOWARDS MRNG AND MOVE SE OF THE TAF SITES THU AFTN OR EARLY
THU EVNG.

SPECIFICS FOR KSTL...NWLY SFC WIND WILL BACK AROUND TO A WLY
DIRECTION BY EARLY THU MRNG...THEN VEER AROUND TO A NW DIRECTION
LATE THU AFTN AFTER FROPA. MID LEVEL CLOUDS AROUND 10000 FT WILL
MOVE THROUGH STL THU MRNG AND EARLY AFTN.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Oct 31, 4:13 PM CST, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
513 PM CDT WED OCT 31 2012

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
513 PM CDT WED OCT 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

GKS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 drought. Local standard time, as filed.

Drought, Gasconade

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Gasconade forecast zone
Reported by
Drought Monitor
Coordinates
38.441, -91.508 (the zone’s center; the record gives no point)

Drought, Lincoln

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Drought Monitor
Coordinates
39.058, -90.960 (the zone’s center; the record gives no point)

Drought, Moniteau

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Moniteau forecast zone
Reported by
Drought Monitor
Coordinates
38.633, -92.583 (the zone’s center; the record gives no point)

Drought, Cole

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cole forecast zone
Reported by
Drought Monitor
Coordinates
38.505, -92.282 (the zone’s center; the record gives no point)

Drought, Ralls

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Ralls forecast zone
Reported by
Drought Monitor
Coordinates
39.528, -91.522 (the zone’s center; the record gives no point)

Drought, Osage

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Osage forecast zone
Reported by
Drought Monitor
Coordinates
38.460, -91.862 (the zone’s center; the record gives no point)

Drought, Warren

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Warren forecast zone
Reported by
Drought Monitor
Coordinates
38.765, -91.161 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2012Every state in 2012This day in weather historyWarnings in Missouri, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 421609, 421610, 421611, 421612, 421613, 421614, 421615.